Korean J. Math. Vol. 30 No. 3 (2022) pp.503-512
DOI: https://doi.org/10.11568/kjm.2022.30.3.503

A note on Enstrom-Kakeya theorem for quaternionic polynomials

Main Article Content

Adil Hussain Malik


In this paper, we are concerned with the problem of locating the zeros of regular polynomials of a quaternionic variable with quaternionic coefficients. We derive new bounds of Enestr\"{o}m-Kakeya type for the zeros of these polynomials by virtue of a maximum modulus theorem and the structure of the zero sets in the newly developed theory of regular functions and polynomials of a quaternionic variable. Our results generalize some recently proved results about the distribution of zeros of a quaternionic polynomial.

Article Details


[1] A. Aziz, B. A. Zargar, Some extension of Enestr ̈om-Kakeya theorem, Glasn ́ik Mathematiki. 31 (1996), 239–244. Google Scholar

[2] N. Carney, R. Gardner, R. Keaton and A. powers, The Enestr ̈om-Kakeya theorem of a quater- nionic variable, J. Approx. Theory 250 (2020), 105–325. Google Scholar

[3] A. Cauchy, Exercises de math ́ematique, Oeuvres, 9 (1829), 122. Google Scholar

[4] G. Enestr ̈om, Remarque sur un th ́eor ́eme relatif aux racines de I’ ́equation anxn + ... + a0 = 0 ou ́ tous les coefficients sont r ́eels et positifs, Toˆhoku Math. J. 18 (1920), 34–36. Google Scholar

[5] G. Gentili, C. Stoppato, Zeros of regular functions and polynomials of a quaternionic variable, Michigan Math. J. 56 (2008), 655–667. Google Scholar

[6] G. Gentili, D. Struppa, A new theory of regular functions of a quaternionic variable, Adv. Math. 216 (2007), 279–301. Google Scholar

[7] N. K. Govil, Q. I. Rahman, On the Enestr ̈om-Kakeya theorem, Toˆhoku Math. J. 20 (1920), 126–136. Google Scholar

[8] A. Joyal, G. Labelle, Q. I. Rahman, On the location of zeros of polynomials, Can. Math. Bull. 10 (1967), 53–63. Google Scholar

[9] M. Marden, Geometry of polynomials, Math. Surveys, 3 (1966). Google Scholar

[10] G. V. Milovanovi ́c, D. S. Mitrinovi ́c and Th. M. Rassias, Topics in polynomials: Extremal problems, Inequalities, Zeros, World Scientific publishing Co., Singapore, (1994). Google Scholar

[11] D. Tripathi, A note on Enestr ̈om-Kakeya theorem for a polynomial with quaternionic variable, Arab. J. Math. 9 (2020), 707–714. Google Scholar